Alert archive / Tennessee / Frost Advisories in 2018

Frost Advisory 1, NWS Nashville, TN

April 10, 201835 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 10, 2018, 3:02 PM CDT for 35 counties in Tennessee. It took effect at Apr 11, 2018, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 3:02 PM CDT (20:02 UTC)
In effect from
Apr 11, 2018, 1:00 AM CDT
Expired
Apr 11, 2018, 8:00 AM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 35 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS74 KOHX 102002
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
302 PM CDT Tue Apr 10 2018

...Widespread Frost Expected Tonight...

.Clear skies and calm winds will allow maximum cooling to occur
tonight. This will lead to widespread frost development. Please
take actions to protect sensitive vegetation from about 1 am
tonight through 8 am Wednesday morning.

TNZ005>011-023>034-056>066-075-077>080-110500-
/O.NEW.KOHX.FR.Y.0001.180411T0600Z-180411T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, and Spencer
302 PM CDT Tue Apr 10 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Wednesday. 

* TEMPERATURE...32 to 36 degrees.

* IMPACTS...With several hours of frost producing temperatures,
  crops and sensitive vegetation could be damaged.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed or damaged if left 
uncovered.

&&

$$

27
1 follow-up statement
575 
WWUS74 KOHX 110235
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
935 PM CDT Tue Apr 10 2018

...Widespread Frost Expected...

.Clear skies and light winds will allow maximum cooling to occur.
This will lead to widespread frost development. Please take 
actions to protect sensitive vegetation from about 1 am through 8 
am Wednesday morning.

TNZ005>011-023>034-056>066-075-077>080-111300-
/O.CON.KOHX.FR.Y.0001.180411T0600Z-180411T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, and Spencer
935 PM CDT Tue Apr 10 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURE...32 to 36 degrees.

* IMPACTS...With several hours of frost, crops and sensitive 
  vegetation could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed or damaged if left
uncovered.

&&

$$

13

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 10, 12:12 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 10, 12:12 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1212 PM CDT Tue Apr 10 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A gorgeous day on tap. It could be a little warmer, but we'll get
that over the next 3 days. Forecast is on track, so no changes.
Enjoy the sun.

&&

.AVIATION...
18Z TAF DISCUSSION.

While there will be some clouds this afternoon, VFR conditions are
expected throughout this TAF cycle. Winds will be light and
generally out of the north as high pressure starts to move into
the region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Apr 10, 3:02 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
302 PM CDT Tue Apr 10 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-112015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
302 PM CDT Tue Apr 10 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

A Frost Advisory is now in effect for most of Middle TN between
1 am tonight and 8 am CDT tomorrow morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

Nearby

Frost Advisories in Tennessee, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.